MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE; PUMP, BREAST, POWERED
Model Number 101041360
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 09/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 9/25/2024, the customer alleged via emailed medela llc that her pump in style breast pump was noisy and had low suction.Additionally, she alleged that she developed mastitis and sepsis.She alleged that she went to the emergency room and bought a replacement pump.
 
Additional Manufacturer Narrative
Customer service responded to the customer via email and advised the customer to call in to resolve the issue she was having.On 9/25/2024, the customer called in and a replacement pump was sent to the customer.In follow up with a complaint handler on 9/30/2024, the customer stated that she was admitted to the hospital for a week and for an infusion treatment, daptomycin and an oral antibiotic.The customer stated that the mastitis began shortly after she purchased the pump.Additionally, the customer stated that she purchased a new pump and has discarded this pump.The customer stated that her infection is being treated and she is healing.Based on the results of our internal investigation (reference number (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
PUMP IN STYLE
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key20338875
Report Number1419937-2024-00016
Device Sequence Number15440171
Product Code HGX
UDI-Device Identifier00020451401447
UDI-Public00020451401447
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041360
Device Catalogue Number101041360
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/25/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date09/30/2024
Date Device Manufactured04/15/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale